Alert archive / California / Coastal Flood Statements in 2011
Coastal Flood Statement 1, NWS San Diego, CA
NWS San Diego, CA issued this coastal flood statement at Nov 23, 2011, 1:22 PM PST for San Diego County, California. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2011, 1:22 PM PST (21:22 UTC)
- Expired
- Nov 23, 2011, 7:17 PM PST
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846 WHUS46 KSGX 232122 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 122 PM PST WED NOV 23 2011 CAZ042-043-240600- /O.NEW.KSGX.CF.S.0001.111123T2122Z-111127T1800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 122 PM PST WED NOV 23 2011 ...HIGH ASTRONOMICAL TIDES TO CREATE POTENTIALLY HAZARDOUS COASTAL RUN-UP... ASTRONOMICAL HIGH TIDES WILL BE HIGHER THAN 7 FEET DURING THE EARLY TO MID-MORNING HOURS THURSDAY THROUGH SUNDAY. THESE HIGH TIDES MAY CAUSE MINOR TIDAL OVERFLOW AT LOW LYING BEACH AREAS SUCH AS LA JOLLA...DEL MAR....AND CARDIFF NEAR HIGHWAY 101 IN SAN DIEGO COUNTY...AND IN SEAL BEACH AND SUNSET BEACH ALONG THE PACIFIC COAST HIGHWAY IN ORANGE COUNTY. PREDICTED ASTRONOMICAL HIGH TIDES AT THE SAN DIEGO BROADWAY PIER... THURSDAY...7.5 FEET AT 732 AM. FRIDAY...7.6 FEET AT 814 AM. SATURDAY...7.4 FEET AT 858 AM. SUNDAY...7.0 FEET AT 943 AM. $$ HARRISON HTTP://WWW.WEATHER.GOV/SANDIEGO
1 follow-up statement
226 WHUS46 KSGX 240317 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 717 PM PST WED NOV 23 2011 ...UNUSUALLY HIGH TIDES WILL BRING MINOR TIDAL OVERFLOW TO AREA BEACHES DURING THE MORNINGS OF THURSDAY THROUGH SUNDAY... .ASTRONOMICALLY HIGH TIDES ARE EXPECTED EACH MORNING THURSDAY THROUGH SUNDAY RESULTING IN THE POTENTIAL FOR MINOR TIDAL OVERFLOWS OF LOW LYING BEACH AREAS. DANGEROUS RIP CURRENTS ARE POSSIBLE THROUGH THE PERIOD DUE TO THE SHIFT BETWEEN UNUSUALLY HIGH AND LOW TIDES. CAZ042-043-241200- /O.CAN.KSGX.CF.S.0001.000000T0000Z-111127T1800Z/ /O.NEW.KSGX.CF.Y.0002.111124T1200Z-111127T1800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 717 PM PST WED NOV 23 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 10 AM PST SUNDAY. * COASTAL FLOODING: ASTRONOMICAL HIGH TIDES WILL BE HIGHER THAN 7 FEET CAUSING MINOR FLOODING ON SAN DIEGO COUNTY AND ORANGE COUNTY BEACHES AND BAYS. * TIMING: HIGH TIDE WILL OCCUR DURING THE EARLY TO MID-MORNING HOURS THURSDAY THROUGH SUNDAY. * TIDES: SAN DIEGO BROADWAY PIER... THURSDAY...7.5 FEET AT 732 AM PST. FRIDAY...7.6 FEET AT 814 AM PST. SATURDAY...7.4 FEET AT 858 AM PST. SUNDAY...7.0 FEET AT 943 AM PST. LA JOLLA - SCRIPPS WHARF... THURSDAY...6.9 FEET AT 650 AM PST. FRIDAY...7.0 FEET AT 732 AM PST. SATURDAY...6.8 FEET AT 814 AM PST. SUNDAY...6.4 FEET AT 858 AM PST. NEWPORT BAY ENTRANCE - CORONA DEL MAR... THURSDAY...7.1 FEET AT 728 AM PST. FRIDAY...7.1 FEET AT 810 AM PST. SATURDAY...7.0 FEET AT 854 AM PST. SUNDAY...6.6 FEET AT 940 AM PST. * IMPACTS: THESE HIGH TIDES MAY CAUSE MINOR TIDAL OVERFLOW AT LOW LYING BEACH AREAS SUCH AS LA JOLLA...DEL MAR....AND CARDIFF NEAR HIGHWAY 101 IN SAN DIEGO COUNTY...AND IN SEAL BEACH AND SUNSET BEACH ALONG THE PACIFIC COAST HIGHWAY IN ORANGE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT TIDES MAY GENERATE MINOR FLOODING OF LOW AREAS ALONG THE SHORE DURING TIMES OF HIGHEST TIDE. && $$ MOKER/TARDY WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this coastal flood statement went out at Nov 23, 8:45 AM PST, 4 hours 37 minutes earlier.
Area forecast discussion, Nov 23, 8:45 AM PST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 845 AM PST WED NOV 23 2011 .SYNOPSIS... ONE LAST MILD AND DRY DAY BEFORE AN APPROACHING TROUGH OF LOW PRESSURE BRINGS MORE COOLER AND WETTER WEATHER TO THE REGION FOR THANKSGIVING. PRECIPITATION WILL REMAIN LIGHT AND TAPER BY THE LATE AFTERNOON AND EVENING HOURS. A STRONG RIDGE OF HIGH PRESSURE WILL THEN BUILD FOR THE REMAINDER OF THE HOLIDAY WEEKEND AND EARLY NEXT WEEK...WITH ABOVE NORMAL TEMPERATURES AND DRIER CONDITIONS PREVAILING. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... WATER VAPOR IMAGERY CONTINUES TO SHOW AN IMPRESSIVE TROUGH OF LOW PRESSURE DIGGING ALONG THE WEST COAST THIS MORNING...SHIFTING THE RIDGE AXIS OVER THE DESERT SOUTHWEST. AS A RESULT...A VERY MOIST SOUTHWESTERLY FLOW ALOFT IS SPREADING SOME HIGH CLOUDS ACROSS THE REGION TODAY. FOR THE MOST PART...THIS WILL BE THE MAIN DIFFERENCE FROM YESTERDAY...AS TEMPERATURES TODAY WILL ONCE AGAIN BE SIMILAR TO OR SLIGHTLY WARMER THAN THOSE OF YESTERDAY. THE ONLY EXCEPTIONS WILL BE THE COASTAL AREAS...WHERE THE COOLER MARINE LAYER...WHICH IS TRYING TO REFORM...MODERATES TEMPERATURES A BIT. THIS MARINE LAYER HAS ALSO BROUGHT SOME PATCHY LOW CLOUDS OR FOG TO THE COASTAL AREAS...BUT VISIBILITIES ARE CONTINUE TO IMPROVE AT THIS TIME. CURRENT FORECAST SEEMS TO BE HANDLING THESE TRENDS WELL...SO ONLY MINOR ADJUSTMENTS ARE PLANNED THIS MORNING. THE REAL CHANGES WILL TAKE PLACE ACROSS THE REGION TOMORROW...AS THIS TROUGH OF LOW PRESSURE MOVES ACROSS SOUTHERN CALIFORNIA. AT THIS TIME...THIS TROUGH LOOKS QUITE IMPRESSIVE ON SATELLITE IMAGERY...AND IS TAPPING INTO SOME MUCH HIGHER PW AIR. THE 1235Z AMSU TPW IMAGERY SHOWS VALUES RANGING BETWEEN 1.25 AND 1.5 INCHES ALONG THE FRONT AND VALUES STILL AROUND AN INCH EVEN WEST OF 140 WEST...WHICH ARE 120 TO 170 PERCENT OF NORMAL. THERE IS ALSO A 160 KNOT JET PROPELLING THIS SYSTEM SOUTHWARD...WHICH MEANS THAT ANY CHANCE OF RAIN WILL REALLY BE DURING THE DAY ON THURSDAY. AS THIS SYSTEM DIGS ALONG THE WEST COAST THOUGH...IT WILL SPLIT AND WEAKEN. A SECONDARY LOW WILL DEVELOP SOME WHERE SOUTHWEST OF SOUTHERN CALIFORNIA BEFORE IT MOVES ACROSS NORTHERN BAJA. THE TRACK OF THIS SECONDARY LOW IS CRUCIAL TO HOW MUCH PRECIPITATION SOUTHERN CALIFORNIA WILL SEE. AT THIS TIME...THE 12Z NAM AND GFS...KEEP THIS LOW FAR ENOUGH SOUTH...THE ONLY A FEW HUNDREDTHS WOULD BE POSSIBLE. THE 00Z ECMWF IS STILL TRENDING AND TRACKING FARTHER NORTH THAN THE OTHER MODELS...WHICH WOULD PUT SOUTHERN CALIFORNIA IN A BETTER LOCATION FOR SOME ENHANCEMENT OF THE PRECIPITATION. EITHER WAY...IT LOOKS LIKE THE PRECIPITATION WILL FAVOR COASTAL AND SOUTHERN AREAS...AND REMAIN ON THE LIGHT SIDE AT LESS THAN A TENTH OF AN INCH. ALTHOUGH A FEW SHOWERS MAY LINGER INTO THE EVENING HOURS...DRIER CONDITIONS WILL DEVELOP. A MUCH STRONGER RIDGE OF HIGH PRESSURE WILL THEN BUILD INTO THE WEST COAST FOR THE REMAINDER OF THE HOLIDAY WEEKEND AND THE FIRST PART OF NEXT WEEK...WITH MUCH WARMER AND DRIER CONDITIONS PREVAILING. DAYTIME TEMPERATURES WILL STEADILY WARM THROUGH THE WEEKEND...WITH TEMPERATURES RUNNING 5 TO 15 DEGREES ABOVE NORMAL FOR SATURDAY THROUGH TUESDAY. SOME LIGHT OFFSHORE WINDS WILL ALSO DEVELOP DURING THIS TIME...WHICH MAY HELP ENHANCE SOME OF THE WARMING. THIS MEANS THAT A FEW OF THE WARMER VALLEY LOCATIONS MAY HIT REACHING INTO THE UPPER 80S FOR HIGHS...WITH RELATIVELY MILD OVERNIGHT TEMPERATURES PREVAILING. && .AVIATION... 231603Z...COAST/VALLEYS...ALONG THE COAST AND OVER THE COASTAL WATERS...AREAS OF VIS 1-3SM IN BR AND LOCAL VIS AOB 1/2SM IN FG THROUGH 1700 UTC WITH SCT CLDS 100-300 FT MSL AND SCT-BKN CLDS 800-1200 FT MSL. LOW CLDS AND FOG SHOULD CLEAR OUT TO THE NEARSHORE COASTAL WATERS BY 1800 UTC. ELSEWHERE...MOSTLY VFR CONDS WITH UNRESTRICTED VIS AND SCT-BKN CIGS AOA FL200 THROUGH 24/0000 UTC. 24/0000-0600 UTC...STRATUS OVER THE COASTAL WATERS WILL MOVE INLAND 25-40SM WITH BASES 1300-1500 FT MSL AND TOPS 2000-2500 FT MSL. AFTER 24/1200 UTC...MERGING LAYERS FL020-FL120 WITH ISOL -SHRA AND AREAS OF VIS 3-5SM BR OVER AND W OF MTNS...PARTICULARLY OVER WESTERN SAN DIEGO COUNTY. MTNS/DESERTS...VFR CONDS WITH UNRESTRICTED VIS AND SCT-BKN CIGS AOA FL150 THROUGH TONIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PALMER AVIATION/MARINE...HARRISON
Hazardous weather outlook, Nov 23, 3:30 AM PST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PST WED NOV 23 2011 CAZ042-043-048-050-055>058-060-240100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 330 AM PST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MAXWELL
Nearby
Coastal Flood Statements in California, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.